Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Congruences between Modular Forms,
Cyclic Isogenies of Modular Elliptic Curves,
and Integrality of $p$-adic $L$-Functions

Author: Shu-Leung Tang
Journal: Trans. Amer. Math. Soc. 349 (1997), 837-856
MSC (1991): Primary 11G05, 11G18; Secondary 11S40
MathSciNet review: 1376558
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\Gamma $ be a congruence subgroup of type $(N_1,N_2)$ and of level $N$. We study congruences between weight 2 normalized newforms $f$ and Eisenstein series $E$ on $\Gamma $ modulo a prime $\gp $ above a rational prime $p$. Assume that $p\nmid 6N$, $E$ is a common eigenfunction for all Hecke operators and $f$ is ordinary at $\gp $. We show that the abelian variety associated to $f$ and the cuspidal subgroup associated to $E$ intersect non-trivially in their $p$-torsion points. Let $A$ be a modular elliptic curve over $\Q $ with good ordinary reduction at $p$. We apply the above result to show that an isogeny of degree divisible by $p$ from the optimal curve $A_1$ in the $\Q $-isogeny class of elliptic curves containing $A$ to $A$ extends to an étale morphism of Néron models over $\Z _p$ if $p>7$. We use this to show that $p$-adic distributions associated to the $p$-adic $L$-functions of $A$ are $\Z _p$-valued.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 11G05, 11G18, 11S40

Retrieve articles in all journals with MSC (1991): 11G05, 11G18, 11S40

Additional Information

Shu-Leung Tang
Affiliation: Department of Mathematics and Statistics, McMaster University, Hamilton, Ontario, Canada L8S 4K1
Address at time of publication: Department of Mathematics, The University of Hong Kong, Pokfulam Road, Hong Kong

Keywords: Modular forms, elliptic curves, $p$-adic $L$-functions
Received by editor(s): May 10, 1995
Received by editor(s) in revised form: September 21, 1995
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society